PERRY C. SMITH
Phenylindanedione is one of several oral anticoagulants in wide use at the present time. It is generally considered to be non-toxic,1-5 but adverse reactions to the drug have been reported. We have been able to find six instances of agranulocytosis,6-10 two of jaundice,11, 12 and six of rash without fever13 in the world literature. One of the instances of agranulocytosis was fatal.7 The purpose of this communication is to report the second known case of fatal agranulocytosis due to phenylindanedione.
A 64 year old white male was admitted to Brooke Army Hospital July 30, 1957, because of a
Learn more about subscription options.
Register Now for a free account.
SMITH PC. FATAL AGRANULOCYTOSIS DUE TO PHENYLINDANEDIONE: REPORT OF A CASE(FATAL AGRANULOCYTOSIS DUE TO PHENYLINDANEDIONE: REPORT OF A CASE*). Ann Intern Med. 1959;51:617–620. doi: 10.7326/0003-4819-51-3-617
Download citation file:
Published: Ann Intern Med. 1959;51(3):617-620.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only